Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 445, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2005, 7:46 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 5, 2005, 8:16 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060046 SVRJAN MSC065-077-060130- /O.NEW.KJAN.SV.W.0445.050606T0046Z-050606T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 746 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 830 PM CDT * AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CREEK...OR ABOUT 23 MILES SOUTHWEST OF MAGEE...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HEBRON BY 805 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3159 9006 3159 8997 3176 8998 3174 9015 $$ BANNAN
2 follow-up statements
000 WWUS54 KJAN 060058 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT SUN JUN 5 2005 MSC065-060109- /O.CAN.KJAN.SV.W.0445.000000T0000Z-050606T0130Z/ JEFFERSON DAVIS MS- 759 PM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS COUNTY IS CANCELLED... LAT...LON 3159 9006 3159 8998 3176 8998 3174 9015 $$ MSC077-060130- /O.CON.KJAN.SV.W.0445.000000T0000Z-050606T0130Z/ LAWRENCE MS- 759 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR NORTHEASTERN LAWRENCE COUNTY... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CREEK...OR ABOUT 23 MILES SOUTHWEST OF MAGEE...MOVING NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW HEBRON BY 830 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3159 9006 3159 8998 3176 8998 3174 9015 $$ CAB
000 WWUS54 KJAN 060116 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 816 PM CDT SUN JUN 5 2005 MSC077-060126- /O.CAN.KJAN.SV.W.0445.000000T0000Z-050606T0130Z/ LAWRENCE MS- 816 PM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3159 9006 3159 8998 3176 8998 3174 9015 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:39 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 2:39 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SUN JUN 5 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) WELL DEFINED MCV MOVING NORTHEAST AT 17 KNOTS NOW JUST SE OF KLFK TX. EXTRAPOLATION HAS THIS FEATURE NEAR KIER IN WEST CENTRAL LA AT 00Z AND OVER OUR NORTHWEST ZONES BETWEEN KGLH AND KJAN AT 0800Z. RUC 0-2 KM THETA-E ADVECTION AND MOISTURE CONVERGENCE FIELDS HAS HANDLED THIS PRETTY WELL...SO EXPECT CONCENTRATED SHOWERS AND THUNDERSTORMS TO MOVE INTO SOUTHWEST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SEA BREEZY MORE ACTIVE TODAY AS WELL...AND OUTFLOW FROM THUNDERSTORMS OVER SOUTHEAST MS NOW APPROACHING KHBG. WENT CLOSER TO NAM ON POPS TONIGHT THAN GFS...WHICH IS ABSURDLY LOW WITH LESS THAN 10 POPS MOST AREAS. MONDAY LOOKS PRETTY WET...AND RAISED POPS A BIT WITH HIGHEST IN THE SOUTH. PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 SOUTH AND UPPER SHEAR AXIS WILL BE RIGHT OVER THE AREA. /#11 JPC/ (TUESDAY AND WEDNESDAY) A WEAKNESS IN THE UPPER-LEVEL RIDGE IS EXPECTED TO REMAIN JUXTAPOSED OVER THE LOWER MISSISSIPPI VALLEY INTO THE MIDDLE OF THE WEEK. WITH PRECIPITABLE WATER VALUES FORECAST TO RUN BETWEEN 1.5 AND 2 INCHES...850 MB THETA-E VALUES IN THE MID 330KS...AND SLIGHTLY COOLER 500 MB TEMPERATURES...SHOWER AND THUNDERSTORM CHANCES SHOULD BE ABOVE CLIMATOLOGY...DESPITE THE LACK OF SYNOPTIC SCALE FORCING. FOR THIS TIME OF YEAR...A NORMAL RAIN CHANCE SHOULD ROUGHLY BE 30 PERCENT. /#10/ .LONG TERM...THERE HAS BEEN A LITTLE DEBATE AS TO WHETHER THE RIDGE WEAKNESS WILL HOLD...OR IF THE UPPER-RIDGE WILL BUILD ACROSS THE AREA TOWARD THE END OF NEXT WEEK. MANY OF THE MEDIUM-RANGE MODELS SUGGEST THAT THE WEAKNESS IN THE UPPER-RIDGE WILL HOLD IN SOME SHAPE...FASHION...OR FORM. AS SUCH...NOT MUCH CHANGE IS FORSEEN IN THE WEATHER PATTERN THROUGH NEXT WEEKEND. UNFORTUNATELY...IT CANT BE THAT SIMPLE. HINTS ARE BEING THROWN BY THE MODELS THAT A TROUGH OF LOW PRESSURE MAY DEVELOP JUST EAST OF THE YUCATAN PENINSULA IN THE THURSDAY TIME FRAME THEN MIGRATE NORTHWARD BY NEXT WEEKEND. AFTER SEVERAL HEAD SCRATCHING MOMENTS WITH REGARD TO THIS SYSTEM (ESPECIALLY WITH ANY DEVELOPMENT AND FORECAST MOVEMENT ISSUES)...IVE DECIDED TO LEAVE RAIN CHANCES NEAR CLIMATOLOGY. THIS WILL JUST HAVE TO BE A WAIT-N-SEE GAME THIS FAR OUT...AS SHOWER AND THUNDERSTORM CHANCES MAY HAVE TO BE ADJUSTED ONE WAY OR THE OTHER DEPENDING ON HOW THIS THING EVOLVES. /#10/ && .AVIATION... NOT MUCH HAPPENED IN TERMS OF FOG LAST NIGHT...THOUGH LIFR DECK DID SHOW UP BRIEFLY AT KHBG AND IFR DECK AT KMEI. PESKY HAZE CONTINUES AT KGWO AND SEE NO REASON FOR IT TO GO AWAY NEXT 24 HOURS. THUNDERSTORMS ON OUTFLOW BOUNDARY AROUND KHBG A GOOD BET THIS AFTERNOON SO WENT WITH TEMPO GROUP THERE. ELSEWHERE...JUST VCTS AS PROBABILITY PROBABLY A BIT TOO LOW. WILL HAVE TO WATCH EVOLUTION OF POSSIBLE THUNDERSTORM CLUSTER IN THE NATCHEZ AREA THIS EVENING...BUT THIS WILL NOT LIKELY AFFECT ANY TAF SITES OVERNIGHT. WITH WITH MVFR VISIBILITY AND IFR CEILINGS MOST AREAS TONIGHT FIGURING AFTERNOON EARLY EVENING STORMS WOULD WET GROUND IN SEVERAL AREAS. ACTIVITY SHOULD INCREASE TOMORROW SO LOOK FOR BETTER CHANCES OF MVFR/IFR CONDITIONS BRIEFLY IN THUNDERSTORMS WITH 00Z TAF PACKAGE...ESPECIALLY FOR KJAN/KMEI/KHBG. /#11 JPC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 87 71 87 / 30 50 30 40 MERIDIAN 70 87 70 87 / 30 50 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CRAVEN LONG TERM: BUTTS
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT SUN JUN 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061918- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 218 PM CDT SUN JUN 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE EVENING OF SUNDAY JUNE 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:43 PM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Jun 5, 8:05 PM CDT | Flash Flood Warning | JAN | Lawrence | 115 min |
| Jun 5, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.